Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 301, NWS Mobile, AL

December 24, 2009Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 24, 2009, 3:24 PM CST for Greene County, Perry County, Wayne County, Mississippi. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2009, 3:24 PM CST (21:24 UTC)
Expired
Dec 24, 2009, 4:30 PM CST
In force
66 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Greene County, MS, Perry County, MS, Wayne County, MS

What was reported inside it

TimeReportWhereRemark
Dec 24, 3:30 PM CSTTSTM WND DMG6 N Mahned, MSTREE BLOWN DOWN BLOCKING HIGHWAY 29 NORTH AT PROSPECT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 10:37 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 242124
SVRMOB
MSC041-111-153-242230-
/O.NEW.KMOB.SV.W.0301.091224T2124Z-091224T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WAYNESBORO...

* UNTIL 430 PM CST

* AT 321 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 8 MILES WEST OF
  EUCUTTA TO 7 MILES SOUTHWEST OF STRENGTHFORD TO 2 MILES SOUTH OF
  MAHNED...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
  LAUREL TO 13 MILES SOUTHEAST OF LAUREL TO 4 MILES SOUTHWEST OF NEW
  AUGUSTA...AND MOVING NORTHEAST AT 30 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  WINGATE...RHODES AND NEW AUGUSTA BY 330 PM CST...
  FERGUSON...STRENGTHFORD AND RICHTON BY 335 PM CST...
  KITTRELL...RICHTON...HINTONVILLE AND EUCUTTA BY 340 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3144 8909 3144 8893 3183 8893 3185 8863
      3189 8847 3166 8846 3142 8853 3107 8914
      3120 8915
TIME...MOT...LOC 2123Z 237DEG 27KT 3178 8899 3158 8898
          3119 8907

$$
2 follow-up statements
000 
WWUS54 KMOB 242149
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CST THU DEC 24 2009

MSC041-111-153-242230-
/O.CON.KMOB.SV.W.0301.000000T0000Z-091224T2230Z/
PERRY MS-GREENE MS-WAYNE MS-
349 PM CST THU DEC 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR WAYNE...NORTHWESTERN GREENE AND NORTHEASTERN PERRY COUNTIES...

AT 348 PM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM EUCUTTA
TO STRENGTHFORD TO HINTONVILLE...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHWEST OF WAYNESBORO TO 12 MILES WEST OF WAYNESBORO TO 6
MILES EAST OF NEW AUGUSTA...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHISTLER AND MULBERRY BY 355 PM CST...
  SAND HILL...PIAVE AND HIWANNEE BY 410 PM CST...
  WOODWARDS...WAYNESBORO...SMITHTOWN AND PIAVE BY 415 PM CST...
  CHICORA BY 430 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2 OR...YOU MAY 
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY 
MANAGEMENT...AND THEY WILL RELAY YOUR REPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3127 8895 3139 8896 3144 8893 3183 8893
      3185 8863 3188 8848 3166 8846 3142 8853
      3118 8895
TIME...MOT...LOC 2148Z 237DEG 27KT 3182 8886 3162 8885
          3123 8894

$$
000 
WWUS54 KMOB 242207
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
407 PM CST THU DEC 24 2009

MSC111-242215-
/O.CAN.KMOB.SV.W.0301.000000T0000Z-091224T2230Z/
PERRY MS-
407 PM CST THU DEC 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN PERRY
COUNTY IS CANCELLED...

AT 403 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
LINE OF SEVERE STORMS HAD MOVED EAST OUT OF PERRY COUNTY...THUS THE 
WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2...OR...YOU MAY 
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY 
MANAGEMENT...AND THEY WILL RELAY YOUR REPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3126 8880 3131 8882 3140 8882 3144 8882
      3184 8880 3185 8863 3188 8848 3166 8846
      3142 8853
TIME...MOT...LOC 2205Z 237DEG 27KT 3189 8873 3167 8875
          3132 8878

$$

MSC041-153-242230-
/O.CON.KMOB.SV.W.0301.000000T0000Z-091224T2230Z/
GREENE MS-WAYNE MS-
407 PM CST THU DEC 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR WAYNE AND NORTHWESTERN GREENE COUNTIES...

AT 403 PM CST...A LINE OF SEVERE STORMS CAPABLE OF PRODUCING 
DAMAGING WINDS OVER 60 MPH WERE ALONG A LINE EXTENDING FROM 6 MILES 
NORTHWEST OF HIWANNEE TO 6 MILES WEST OF WOODWARDS TO BOTHWELL...OR 
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF QUITMAN TO 7 MILES 
WEST OF WAYNESBORO TO 16 MILES NORTHEAST OF NEW AUGUSTA...MOVING 
NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIAVE...HIWANNEE AND BOTHWELL BY 410 PM CST...
  WOODWARDS...SMITHTOWN AND CLARA BY 415 PM CST...
  BOICE AND WAYNESBORO BY 420 PM CST...
  CHICORA AND ROBINSON JUNCTION BY 430 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

LAT...LON 3126 8880 3131 8882 3140 8882 3144 8882
      3184 8880 3185 8863 3188 8848 3166 8846
      3142 8853
TIME...MOT...LOC 2205Z 237DEG 27KT 3189 8873 3167 8875
          3132 8878

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 2:10 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 24, 2:10 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CST THU DEC 24 2009

.AVIATION UPDATE...WIDESPREAD MVFR CONDITIONS WITH PERIODS OF IFR
CONDITIONS EXPECTED ACROSS THE FLYING AREA THROUGH EARLY THIS
EVENING. STRONG SOUTHEASTERLY WINDS TO ALSO PREVAIL THROUGH THE
EARLY EVENING WITH GUSTS PEAKING IN THE 40 TO 45 KNOT RANGE. A
SQUALL LINE IS CURRENTLY MOVING EASTWARD OVER SOUTHEASTERN
MISSISSIPPI AND WILL MOVE INTO SOUTHWESTERN ALABAMA AROUND 4 PM THIS
AFTERNOON AND INTO THE WESTERN FLORIDA PANHANDLE BETWEEN 6 AND 7 PM.
STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS LINE...WIND GUSTS
OVER 50 KNOTS AND ISOLATED TORNADIC ACTIVITY ARE POSSIBLE.  A COLD
FRONT WILL FOLLOW LATER TONIGHT CREATING BREEZY NORTHWESTERLY WINDS
AND A RETURN TO VFR CONDITIONS ACROSS THE AREA.  VFR CONDITIONS
EXPECTED THROUGH CHRISTMAS DAY. 08/ JVW

******************PREVIOUS DISCUSSION********************************
.MESOSCALE UPDATE...TORNADO WATCH HAS JUST BEEN ISSUED UNTIL 6 PM FOR
ALL OF INLAND SE MS AS WELL AS CHOCTAW...WASHINGTON...AND MOBILE
COUNTIES IN ALABAMA. CURRENTLY WATCHING A SQUALL LINE STEADILY
PROGRESS EAST...NOW MOVING INTO SW MS AND SE LA. THE LINE IS A FEW
HOURS AHEAD OF MODEL GUIDANCE...SO THE LATEST TIMING HAS THE LINE
AFFECTING SE MS BETWEEN NOON AND 2 PM...ENTERING INTO SW AL BETWEEN
2-4PM AND BY 4-6PM INTO THE FL PANHANDLE. SPC MESOANALYSIS SHOWS
MUCAPES OF 500 J/KG OR LESS IN THE VICINITY OF THE LINE.
HOWEVER...DYNAMIC FORCING ASSOCIATED WITH THE UPPER TROUGH THAT IS
BECOMING NEGATIVELY TILTED IS MAKING UP FOR THE LACK OF INSTABILITY
AS A GOOD AMOUNT OF LIGHTNING IS ONGOING WITH THE LINE. LOW LEVEL
SHEAR WILL BE MORE THAN SUFFICIENT (AROUND 600 M2/S2) TO SUPPORT
ROTATING STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES EMBEDDED IN
THE LINE. GIVEN THE STRONG WINDS JUST ABOVE THE SFC...IT WILL NOT
TAKE MUCH FOR SEVERE DOWNDRAFTS TO REACH THE SFC. DO THINK THE
MAJORITY OF THE SEVERE WEATHER RISK WILL BE CONFINED CLOSER TO THE
COAST...WHERE LOW 60 DEWPOINTS ARE MORE LIKELY TO MATERIALIZE
IMMEDIATELY AHEAD OF THE SQUALL LINE. DEWPOINTS ARE STILL RUNNING IN
THE LOW 50S IN THE FAR NORTH AND EASTERN AREAS...HELPING TO REDUCE
THE THREAT THERE. EVEN IF SEVERE WINDS DO NOT OCCUR...WIND GUSTS OF
40 TO 50 MPH ARE LIKELY AS THE LINE PASSES THROUGH.

GRADIENT WINDS WILL ALSO CONTINUE TO INCREASE THIS AFTERNOON AHEAD OF
THE FRONT WITH FREQUENT GUSTS OF 30 TO 35 MPH EXPECTED...ESPECIALLY
CLOSER TO THE COAST. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 9
PM.  34/JFB

&&

.MARINE...UNFORTUNATELY WE ARE RUNNING SOMEWHAT BLIND DUE TO THE LACK
OF REPORTS FROM 42007 AND 42012. HOWEVER...42039 HAS BEEN
CONSISTENTLY GUSTING TO GALE FORCE ALL MORNING AND BELIEVE THIS TREND
WILL CONTINUE INTO OUR MARINE AREA THIS AFTERNOON AS THE FRONT
APPROACHES. DUE TO THE LIKELIHOOD OF FREQUENT GALE FORCE GUSTS...HAVE
ISSUED A GALE WARNING FOR THE OFFSHORE WATERS THROUGH 9 PM. MOBILE
BAY WILL STAY UNDER A SCA...BUT OCCASIONAL GALE FORCE GUSTS ARE
POSSIBLE THERE AS WELL. ALSO HAVE 10-13 WAVES OVER THE OFFSHORE
ZONES...AND THESE WAVES WILL BE BREAKING ACROSS THE BEACHES CAUSING
SOME BEACH EROSION AND A HIGHER THREAT OF RIP CURRENTS. A HIGH SURF
ADVISORY IS ALSO IN EFFECT. WINDS VEER TO THE WEST TONIGHT IN THE
WAKE OF THE FRONT AND STAY IN SMALL CRAFT ADVISORY LEVELS THROUGH
FRIDAY MORNING. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     GALE WARNING UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 9 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 24, 12:26 PM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CST THU DEC 24 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251600-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1226 PM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA...NORTHWEST
FLORIDA...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IN EFFECT UNTIL 6 PM FOR ALL OF INLAND SOUTHEAST
MISSISSIPPI...AS WELL AS CHOCTAW...WASHINGTON...AND MOBILE COUNTIES
IN ALABAMA. A LINE OF THUNDERSTORMS IN ADVANCE OF A COLD FRONT WILL
MOVE INTO SOUTHEAST MISSISSIPPI BY EARLY TO MID AFTERNOON AND
SOUTHWEST ALABAMA BY LATE AFTERNOON. THE LINE WILL AFFECT THE
WESTERN FLORIDA PANHANDLE DURING THE EARLY EVENING. THERE WILL BE
SUFFICIENT WIND ENERGY IN THE ATMOSPHERE TO PRODUCE SEVERE
WEATHER...BUT THE THREAT WILL BE SOMEWHAT MITIGATED BY WEAK
INSTABILITY. HOWEVER...GIVEN THE STRONG FORCING ASSOCIATED WITH THE
FRONT...ISOLATED DAMAGING WIND GUSTS AND TORNADOES ARE POSSIBLE ALONG
THE LINE OF THUNDERSTORMS. THE THREAT FOR STRONG TO SEVERE STORMS
WILL END BY MID TO LATE EVENING AS THE COLD FRONT SWEEPS EAST OF THE
REGION.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE AREA
THROUGH THIS EVENING. SOME PONDING OF WATER IN LOW LYING AND POOR
DRAINAGE AREAS IS LIKELY TO OCCUR...BUT THE THREAT FOR FLASH
FLOODING APPEARS LOW AT THIS TIME.

A WIND ADVISORY IS IN EFFECT FOR ALL OF THE AREA UNTIL 9 PM TONIGHT.
EAST TO SOUTHEAST WINDS OF 20 TO OCCASIONALLY 30 MPH WITH HIGHER
GUST ARE EXPECTED TODAY. WINDS BECOME SOUTHERLY LATER TODAY AND
DIMINISH THIS EVENING TO WESTERLY AT 10 TO 20 MPH AFTER THE FRONT
PASSES.

A GALE WARNING HAS BEEN ISSUED FOR THE OFFSHORE WATERS THROUGH 9 PM
TONIGHT. SUSTAINED WINDS WILL APPROACH 30 KNOTS WITH FREQUENT GUSTS
TO GALE FORCE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOBILE
BAY...AND EVEN THERE A FEW GUSTS TO GALE FORCE ARE POSSIBLE.

AREA BEACHES WILL SEE A ROUGH SURF AND A HIGH RISK FOR RIP CURRENTS
TODAY. MINOR COASTAL FLOODING WILL ALSO BE A CONCERN IN THE
TYPICALLY FLOOD PRONE AREAS AS WINDS INCREASE OUT OF THE SOUTH THIS
AFTERNOON.

SOME FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION.
PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY

STRONG NORTHWEST WINDS 20 TO 25 KNOTS IN THE WAKE OF THE COLD FRONT
CHRISTMAS MORNING WILL GRADUALLY DIMINISH DURING THE DAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST.

COMPUTER MODEL GUIDANCE IS SHOWING ANOTHER AREA OF LOW PRESSURE
DEVELOPING OVER THE NORTHWESTERN GULF ON TUESDAY...MOVING EAST
ACROSS THE NORTHERN GULF BY NEXT WEDNESDAY.  IF THIS PATTERN
HOLDS...WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA WITH
ANOTHER ROUND OF RAIN AND THUNDERSTORMS POSSIBLE ALONG THE NORTH
CENTRAL GULF COAST REGION BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
REQUESTED IN THE SUPPORT OF SEVERE WEATHER.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:52 PM CSTSevere Thunderstorm WarningMOBStone53 min
Dec 24, 3:37 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Perry53 min
Dec 24, 4:25 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Wayne65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.